Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 27, 2012, 6:07 PM MST for Pinal County, Arizona. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2012, 6:07 PM MST (01:07 UTC)
- Expired
- Jun 27, 2012, 6:30 PM MST
- In force
- 23 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 49 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:16 PM MST | TSTM WND DMG | Toltec, AZ | DOUBLE WIDE TRAILER BLOWN OVER. SEVERAL POWER POLLS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4240 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS55 KPSR 280107
SVRPSR
AZC021-280130-
/O.NEW.KPSR.SV.W.0005.120628T0107Z-120628T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
607 PM MST WED JUN 27 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 630 PM MST
* AT 601 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TOLTEC...OR NEAR ELOY...AND
MOVING NORTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LA PALMA AND 6 MILES SOUTHWEST OF RANDOLPH BY 630 PM MST...
DENSE BLOWING DUST WILL ALSO BE PRESENT.
LAT...LON 3277 11165 3292 11173 3299 11151 3288 11148
3276 11162
TIME...MOT...LOC 0107Z 173DEG 4KT 3281 11156
$$
HV1 follow-up statement
701
WWUS55 KPSR 280136
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
636 PM MST WED JUN 27 2012
AZC021-280147-
/O.EXP.KPSR.SV.W.0005.000000T0000Z-120628T0130Z/
PINAL AZ-
636 PM MST WED JUN 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PINAL COUNTY HAS
EXPIRED...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3277 11165 3292 11173 3299 11151 3288 11148
3276 11162
TIME...MOT...LOC 0107Z 173DEG 4KT 3281 11156
$$
HVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:00 PM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 27, 5:00 PM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 500 PM MST WED JUN 27 2012 .UPDATE...AVIATION WEATHER DISCUSSION. && .SYNOPSIS... THE ATMOSPHERE WILL BEGIN TO DRY OUT OVER THE NEXT FEW DAYS AS HIGH PRESSURE ALOFT SLOWLY STRENGTHENS. THERE WILL BE A SLIGHT CHANCE OF AN AFTERNOON OR EVENING THUNDERSTORM RESTRICTED MAINLY OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA BOTH TODAY AND ON THURSDAY. VERY WARM OVERNIGHT LOWS AND HOT AFTERNOON TEMPERATURES WILL RESULT IN THE POTENTIAL FOR EXCESSIVE HEAT ACROSS MUCH OF THE ARIZONA DESERT THE REST OF THIS WEEK AND INTO THE EARLY WEEKEND. && .DISCUSSION... DEEPEST MOISTURE AND MOST INSTABILITY ONCE AGAIN IS OVER EXTREME SOUTHEAST ARIZONA. SATELLITE AND RADAR SHOW THUNDERSTORMS DEVELOPING SOUTHEAST OF TUCSON...ALONG THE INTERNATIONAL BORDER AND OVER THE RIM. ONCE AGAIN BIGGEST THREAT FOR OUR FORECAST AREA WILL BE BLOWING DUST KICKED UP BY BOUNDARIES PROPAGATING NORTHWARD FROM THE STORMS TO THE SOUTH. MESOSCALE FORECAST MODELS KEEP CONVECTION PRETTY MUCH OUTSIDE OUR COUNTY WARNING AREA...THOUGH THEY DO INDICATE SOME BOUNDARIES MOVING INTO THE AREA. MODEL PERFORMANCE OVER THE LAST SEVERAL DAYS HAS NOT BEEN REAL GOOD IN HANDLING THESE SO CONFIDENCE IS NOT REAL HIGH. YESTERDAY WE DID GET SOME DUST FROM OUTFLOW GENERATED BY STORMS TO OUR SOUTH...SO THERE IS A DEFINITE POSSIBILITY WE'LL SEE SOMETHING SIMILAR TONIGHT. DEWPOINTS IN THE LOWER DESERT THIS AFTERNOON HAVE BEEN RUNNING IN THE LOW 50S. THIS MAY HELP THE BOUNDARIES TO MOVE FURTHER NORTH INTO THE REGION. THERE WILL BE A DWINDLING CHANCE ON SHOWERS AND STORMS FOR THE REMAINDER OF THE WEEK...AS THE RIDGE BUILDS BACK TO THE WEST OVER ARIZONA...EFFECTIVELY SHUTTING OFF THE FLOW OF MOISTURE INTO THE REGION. MODEL SOUNDINGS SHOW DECREASING PWAT THU THRU THE END OF THE WEEKEND. BOTH THE GFS AND ECMWF ARE IN REASONABLE AGREEMENT WITH THE FORECAST POSITION AND STRENGTH OF THE RIDGE...WITH BOTH SHOWING A 595 DM CENTER OVER SOUTHEAST ARIZONA ON FRIDAY. EXCESSIVE HEAT WILL BECOME THE PRIMARY CONCERN OVER THE NEXT TWO TO THREE DAYS. ALTHOUGH THE AFTERNOON HIGH TEMPERATURES WILL BE JUST SHY OF EXCESSIVE HEAT WARNING CRITERIA...THE COMBINATION OF THESE TEMPERATURES WITH EXCEPTIONALLY WARM LOWS IN THE UPPER 80S TO NEAR 90 WILL MAKE THE HEAT OPPRESSIVE. AN EXCESSIVE HEAT WARNING IS IN EFFECT RIGHT NOW THROUGH FRIDAY AT 8 PM. A WATCH OR WARNING MAY ALSO BE NEEDED FOR SATURDAY. A STORM SYSTEM APPROACHING THE PACIFIC NORTHWEST WILL CAUSE THE HIGH PRESSURE TO SHIFT ITS POSITION EARLY NEXT WEEK...POSSIBLY ALLOWING A RETURN OF SHOWERS AND STORMS TO THE REGION BY NEXT TUESDAY. THIS IS QUITE A WAYS OUT THOUGH AND THERE IS SOME DISPARITY ATM BETWEEN MODELS ON THE AMOUNT OF MOISTURE THAT WILL WORK ITS WAY INTO ARIZONA. FOR NOW...RETAINED THE NEAR CLIMO POPS INHERITED FROM OUR EARLIER FORECAST PACKAGE. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... THROUGH 03Z THU...ISOLATED THUNDERSTORMS 30-50 MILES SOUTH OF PHOENIX WILL LIKELY GENERATE NORTHWARD MOVING CONVECTIVE OUTFLOW BOUNDARIES 15 TO 20 KTS WITH BLOWING DUST UNDER 2 MILES AT TIMES. 03Z THU TO 17Z THU...SOUTH TO SOUTHEAST WIND UNDER 10 KNOTS...SCT CLOUDS AOA 14 THSD MSL. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... MOSTLY CLEAR SKIES AND DIURNAL WIND PATTERNS WILL PERSIST THROUGH THURSDAY. ANTICIPATE OCCASIONAL GUSTINESS BETWEEN 23Z AND 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... HIGH PRESSURE WILL BE CENTERED OVER THE ARIZONA/NEW MEXICO REGION THROUGH THE WEEKEND WITH LITTLE IF ANY THUNDERSTORM ACTIVITY OVER ARIZONA...LET ALONE SOUTHEAST CALIFORNIA. HUMIDITIES WILL REMAIN LOW WITH FAIR TO POOR OVERNIGHT RECOVERY. AN INCREASE IN MOISTURE ALOFT ALONG WITH THUNDERSTORM CHANCES IS ANTICIPATED AS EARLY AS MONDAY WHICH WILL HELP IMPROVE OVERNIGHT HUMIDITY RECOVERY. HOWEVER...EXPECT STORMS CHANCES OVER THE FORECAST AREA TO REMAIN CONFINED TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. OTHERWISE...FAMILIAR WARM SEASON DIURNAL WIND PATTERNS CAN BE EXPECTED...FAVORING SOUTHWEST AND WEST DIRECTIONS IN THE AFTERNOON AND EVENINGS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST FRIDAY AZZ022-023-027-028. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...MCLANE AVIATION....VASQUEZ FIRE WEATHER...AJ
Hazardous weather outlook, Jun 27, 2:22 PM MST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 222 PM MST WED JUN 27 2012 AZZ022-023-027-028-281300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 222 PM MST WED JUN 27 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM MST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING. PRIMARY THREATS WILL BE STRONG GUSTY WINDS...LIGHTNING...AND BLOWING DUST. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HOT AFTERNOON TEMPERATURES COMBINED WITH ABNORMALLY WARM OVERNIGHT LOWS WILL RESULT IN VERY OPPRESSIVE CONDITIONS. WARM OVERNIGHT TEMPERATURES WILL MAKE IT DIFFICULT FOR THE BODY TO RECOVER FROM THE HEAT. OVERNIGHT LOWS ARE EXPECTED IN THE UPPER 80S TO NEAR 90 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HOT AFTERNOON TEMPERATURES COMBINED WITH ABNORMALLY WARM OVERNIGHT LOWS WILL RESULT IN VERY OPPRESSIVE CONDITIONS. WARM OVERNIGHT TEMPERATURES WILL MAKE IT DIFFICULT FOR THE BODY TO RECOVER FROM THE HEAT. OVERNIGHT LOWS ARE EXPECTED IN THE UPPER 80S TO NEAR 90. DAYTIME HIGHS THURSDAY THROUGH SATURDAY WILL BE OF 111 TO 116 DEGREES OVER THE LOWER DESERTS THURSDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. PRIMARY THREATS WILL BE STRONG GUSTY WINDS...LIGHTNING...AND BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-281300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 222 PM MST WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE. THESE STORMS MAY PRODUCE STRONG WIND GUSTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND AGAIN ON TUESDAY. THESE STORMS MAY PRODUCE STRONG WIND GUSTS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:02 PM MST | Dust Storm Warning | PSR | 3 hr | |
| Jun 27, 6:44 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 46 min |
| Jun 27, 6:56 PM MST | Special Weather Statement | PSR | 79 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.